Missouri, 2022

Flooding in Missouri, April 25, 2022

April 25, 2022 · NWS SGF · 4 events in 3 counties and zones

Several rounds of precipitation impacted the Ozarks ahead of, and along a front through the early morning of the 25th. While there were isolated reports of flooded low water crossings, widespread rainfall amounts of one to two inches occurred.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Several rounds of precipitation impacted the Ozarks ahead of, and along a front through the early morning of the 25th. While there were isolated reports of flooded low water crossings, widespread rainfall amounts of one to two inches occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 25, 4:59 AM CST, 31 minutes earlier.

Area forecast discussion, Apr 25, 4:59 AM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
559 AM CDT Mon Apr 25 2022

Key Messages:

1. Showers and thunderstorms ending this morning.

2. Cooler and drier weather early this week.

3. Rain chances return late in the week.

.SHORT TERM...(Today and Tonight) Issued at 126 AM CDT Mon Apr 25
2022

Current radar estimated rainfall totals show a swath of 1-1.5
inches across south-central Missouri, up to 2 inches across
portions of Stone County. Areal Flood Warnings have been issued
for these areas through Monday morning for possible minor flooding
of creeks and low-water crossings. Expect additional accumulations
up to half an inch locally for SW Missouri. Rain should
completely exit our area by mid-morning.

Drier air looks to replace this airmass as dew points tumble into
the mid to upper 30s this afternoon. Cloud cover will diminish as
surface high pressure builds over the Plains. Clear skies and
light winds will allow overnight low temperatures to drop into the
mid 30s across our far northern CWA, resulting in frost
potential. A Frost Advisory has been issued until 9 AM for our
northernmost counties.

.LONG TERM...(Tuesday through Sunday)
Issued at 126 AM CDT Mon Apr 25 2022

Tuesday: Cooler and drier conditions will persist into Tuesday
with high temperatures in the low 60s. Some limited fire weather
conditions are possible with RH values in the low 30s.

Wed/Thur: A broad ridge of high pressure looks to take hold over
much of the central CONUS, bringing southerly winds and a slight
uptick in temperatures. Ensembles have a weak shortwave making
its way across Kansas and Missouri late Wednesday night/Thursday,
bringing the chance of some showers and thunderstorms. Current
NBM rainfall totals through Thursday are around a quarter to half
an inch.

Fri/Sat/Sun: A more impressive shortwave is progged to slide into
the western Plains Friday afternoon, bringing rain chances
through the end of the forecast period. However, there are
significant differences in the ensembles regarding the
evolution/intensity of this shortwave by the end of the week (WPC
Cluster Analysis). The forecast will need to be monitored in the
coming days as this system comes into better view.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 558 AM CDT Mon Apr 25 2022

VFR conditions are expected for the duration of the TAF period.

Rain showers will move northeastward out of the area this morning
followed by clearing skies. Somewhat gusty northwesterly winds up
to 17 kt are possible this morning and afternoon before
diminishing tonight.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 7 AM CDT this morning for MOZ070-071-079>083-
     088>098-101>106.

     Frost Advisory from 1 AM to 9 AM CDT Tuesday for MOZ055>057-066-
     067.

KS...Frost Advisory from 1 AM to 9 AM CDT Tuesday for KSZ073.

&&

SHORT TERM...Didio
LONG TERM...Didio
AVIATION...Didio
Hazardous weather outlook, Apr 25, 4:14 AM CST, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
514 AM CDT Mon Apr 25 2022

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261015-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
514 AM CDT Mon Apr 25 2022

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited frost risk.
  Limited fire weather risk.

DISCUSSION...

Showers will exit our area by mid-morning. Cooler and drier
conditions are expected behind this system. Relative humidity
values in the upper 30s are expected across central MO Monday
afternoon along with northwesterly wind gusts up to 20 mph,
resulting in some limited fire weather conditions in areas that
did not see much precipitation over the last several days.

Low temperatures Monday night will fall into the mid 30s across
central MO and KS, prompting a Frost Advisory to be issued Monday
night into Tuesday morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A limited fire risk is possible Tuesday and Wednesday as dry
conditions persist.

Chances for showers and thunderstorms return late
Wednesday/Thursday morning and last through the end of the week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

WFO SGF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 flood. Local standard time, as filed.

Flood, Douglas

When
April 25, 5:30 AM CST to 12:00 PM CST
Where
Douglas County, 2.76 mi W of Ava Muni Meml Arpt to 2.42 mi W of Ava Muni Meml Arpt
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
36.970, -92.730

Highway Y at the low water crossing on Cowskin Creek was flooded and impassable.

Flood, Wright

When
April 25, 5:50 AM CST to 12:00 PM CST
Where
Wright County, 4.42 mi NE of Mansfield to 3.92 mi NE of Mansfield
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.170, -92.530

Highway AB at Wolf Creek was flooded and impassable.

Flood, Barry

When
April 25, 7:43 AM CST to 12:00 PM CST
Where
Barry County, 0.55 mi W of Mc Dowell to 0.26 mi W of Mc Dowell
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.820, -93.790

Highway C at flat Creek was flooded and impassable.

Flood, Barry

When
April 25, 7:50 AM CST to 12:00 PM CST
Where
Barry County, 3.83 mi SSW of Mc Dowell to 4.04 mi SSW of Mc Dowell
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.770, -93.810

Highway U at the low water crossing at Flat Creek was flooded and impassable.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2022Every state in 2022This day in weather historyWarnings in Missouri, April 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1019035, 1019033, 1019034, 1019036.